An a posteriori error analysis of an elliptic optimal control problem in measure space

Francisco Fuica, Enrique Otárola, Abner J. Salgado

Research output: Contribution to journalArticle

Abstract

© 2019 Elsevier Ltd We propose an a posteriori error estimator for an optimal control problem with sparsity promoting cost: the control variable lies in the space of regular Borel measures. We consider a solution technique that relies on the discretization of the control variable as a linear combination of Dirac measures. The proposed a posteriori error estimator can be decomposed into the sum of two contributions: an error estimator in the maximum norm for the discretization of the adjoint equation and an estimator in the L 2 -norm that accounts for the approximation of the state equation. We prove that the designed error estimator is locally efficient and we explore its reliability properties. The analysis is valid for two and three-dimensional domains. We illustrate the theory with numerical examples.
Original languageEnglish
Pages (from-to)2659-2675
Number of pages17
JournalComputers and Mathematics with Applications
DOIs
Publication statusPublished - 15 May 2019

Fingerprint Dive into the research topics of 'An a posteriori error analysis of an elliptic optimal control problem in measure space'. Together they form a unique fingerprint.

  • Cite this